Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 14, NWS Spokane, WA

November 14, 2015Benewah County, Latah County, Idaho; 4 counties in Washington

NWS Spokane, WA issued this wind advisory at Nov 14, 2015, 2:33 PM PST for Benewah County, Latah County, Idaho; 4 counties in Washington. It took effect at Nov 15, 2015, 11:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 2:33 PM PST (22:33 UTC)
In effect from
Nov 15, 2015, 11:00 AM PST
Expired
Nov 15, 2015, 6:00 PM PST
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Latah County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 97 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WWUS76 KOTX 142233
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
233 PM PST SAT NOV 14 2015

...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY...

.A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE
PALOUSE, POMEROY, AND ALPOWA SUMMIT AREAS ON SUNDAY.

IDZ003-WAZ032-033-150700-
/O.NEW.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
233 PM PST SAT NOV 14 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM PST SUNDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR
  EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
142 
WWUS76 KOTX 150506
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
906 PM PST SAT NOV 14 2015

...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY...

.A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE
PALOUSE... POMEROY... AND ALPOWA SUMMIT AREAS ON SUNDAY.

IDZ003-WAZ032-033-151500-
/O.CON.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
906 PM PST SAT NOV 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PST
SUNDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR 
  EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
397 
WWUS76 KOTX 151212
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
412 AM PST SUN NOV 15 2015

...WINDY ON THE PALOUSE AND POMEROY AREAS ON SUNDAY...

.A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS FOR THE
PALOUSE...POMEROY...AND ALPOWA SUMMIT AREAS ON SUNDAY.

IDZ003-WAZ032-033-152015-
/O.CON.KOTX.WI.Y.0014.151115T1900Z-151116T0200Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
412 AM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM PST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING...WINDY CONDITIONS WILL DEVELOP IN THE LATE MORNING OR 
  EARLY AFTERNOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON.

* IMPACTS...WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
779 
WWUS76 KOTX 151907
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1107 AM PST SUN NOV 15 2015

...WINDY ON THE PALOUSE AND POMEROY AREAS THROUGH THE AFTERNOON...

IDZ003-WAZ032-033-160200-
/O.CON.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
1107 AM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDY CONDITIONS WILL DEVELOP BY MIDDAY AND INCREASE
  THROUGH THE ATERNOON HOURS...THEN TAPERING OFF BY EARLY EVENING.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
822 
WWUS76 KOTX 152236
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
236 PM PST SUN NOV 15 2015

...HIGH WINDS POSSIBLE TUESDAY...

IDZ003-WAZ032-033-160645-
/O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
/O.CON.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
236 PM PST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS
  AFTERNOON. SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH
  TUESDAY AFTERNOON AND EVENING.

* TIMING...WINDY CONDITIONS WILL TAPER OFF BY EARLY EVENING.
  STRONGER WINDS WILL DEVELOP TUESDAY AFTERNOON AND PERSIST INTO
  TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY
  LEAD TO POWER OUTAGES ACROSS THE REGION. DRIVING MAY BE
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$

WAZ042-160645-
/O.NEW.KOTX.HW.A.0002.151117T1500Z-151118T0800Z/
EAST SLOPES NORTHERN CASCADES-
236 PM PST SUN NOV 15 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH IN THE
  MOUNTAINS. IN THE VALLEYS WEST WIND INCREASING BY TUESDAY
  EVENING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MOUNTAIN WINDS WILL INCREASE TUESDAY MORNING AND
  CONTINUE INTO TUESDAY EVENING WITH THE STRONGEST GUSTS ON
  EXPOSED RIDGE TOPS. IN THE VALLEYS...LOCALLY WINDY CONDITIONS
  ARE POSSIBLE TUESDAY MORNING AND AFTERNOON BEFORE BECOMING MORE
  WIDESPREAD TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY
  LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE.
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$

IDZ002-027-WAZ034>036-041-044-160645-
/O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
COEUR D'ALENE AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...CRAIGMONT...WINCHESTER...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
236 PM PST SUN NOV 15 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 65 MPH. 

* TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND
  CONTINUE INTO THE EVENING.  

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY
  LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE.
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$

IDZ001-WAZ037-160645-
/O.NEW.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...RATHDRUM...PRIEST RIVER...DEER PARK...
NEWPORT
236 PM PST SUN NOV 15 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH IN THE
  MOUNTAINS. IN THE VALLEYS...SOUTHWEST WIND 25 TO 40 MPH WITH
  GUSTS TO AROUND 60 MPH ARE POSSIBLE AROUND RATHDRUM...PRIEST
  RIVER...DEER PARK...AND NEWPORT AREAS. ELSEWHERE GUSTS OF 30 TO
  45 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND
  PERSIST INTO TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY
  LEAD TO POWER OUTAGES ACROSS THE REGION. LOOSE OBJECTIONS MAY
  BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$
849 
WWUS76 KOTX 160209
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
609 PM PST SUN NOV 15 2015

...HIGH WINDS POSSIBLE TUESDAY...

IDZ003-WAZ032-033-161500-
/O.EXP.KOTX.WI.Y.0014.000000T0000Z-151116T0200Z/
/O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE...
POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...
TEKOA...UNIONTOWN
609 PM PST SUN NOV 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH TUESDAY
  AFTENROON AND EVENING..

* TIMING...WINDY CONDITIONS WILL TAPER OFF BY EARLY EVENING. 
  STRONGER WINDS WILL DEVELOP TUESDAY AFTERNOON AND PERSIST INTO 
  TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY 
  LEAD TO POWER OUTAGES ACROSS THE REGION. DRIVING MAY BE 
  DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS. 

&&

$$

WAZ042-161500-
/O.CON.KOTX.HW.A.0002.151117T1500Z-151118T0800Z/
EAST SLOPES NORTHERN CASCADES-
609 PM PST SUN NOV 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 80 MPH IN THE
  MOUNTAINS. IN THE VALLEYS WEST WIND INCREASING BY TUESDAY
  EVENING TO 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...MOUNTAIN WINDS WILL INCREASE TUESDAY MORNING AND 
  CONTINUE INTO TUESDAY EVENING WITH THE STRONGEST GUSTS ON 
  EXPOSED RIDGE TOPS. IN THE VALLEYS...LOCALLY WINDY CONDITIONS 
  ARE POSSIBLE TUESDAY MORNING AND AFTERNOON BEFORE BECOMING 
  MORE WIDESPREAD TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY 
  LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ002-027-WAZ034>036-041-044-161500-
/O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
COEUR D'ALENE AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...CRAIGMONT...WINCHESTER...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR...
COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...
WENATCHEE...CHELAN...ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
609 PM PST SUN NOV 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS 50 TO 65 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND 
  CONTINUE INTO THE EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY 
  LEAD TO POWER OUTAGES. LOOSE OBJECTIONS MAY BECOME AIRBORNE. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ001-WAZ037-161500-
/O.CON.KOTX.HW.A.0002.151117T2000Z-151118T0800Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...RATHDRUM...PRIEST RIVER...DEER PARK...
NEWPORT
609 PM PST SUN NOV 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH IN THE
  MOUNTAINS. IN THE VALLEYS...SOUTHWEST WIND 25 TO 40 MPH WITH
  GUSTS TO AROUND 60 MPH ARE POSSIBLE AROUND RATHDRUM...PRIEST
  RIVER...DEER PARK...AND NEWPORT AREAS. ELSEWHERE GUSTS OF 30 TO
  45 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND 
  PERSIST INTO TUESDAY EVENING.

* IMPACTS...DOWNED TREES AND POWERLINES ARE POSSIBLE. THIS MAY 
  LEAD TO POWER OUTAGES ACROSS THE REGION. LOOSE OBJECTIONS MAY 
  BECOME AIRBORNE. DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:10 PM PST, 23 minutes earlier.

Area forecast discussion, Nov 14, 2:10 PM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
210 PM PST SAT NOV 14 2015

.SYNOPSIS...
A warm front is lifting north of the area ahead of a cold front
that will bring cooler temperatures and another round of strong
and gusty winds Sunday. The best chance for accumulating snow in
the lower elevations including Spokane will be Monday night ahead
of the next storm system that will bring very windy conditions on
Tuesday. Then a transition to cooler temperatures and snow showers
late in the week and through the weekend.

&&

.DISCUSSION...

...WINDY SUNDAY AND VERY WINDY TUESDAY...
...POSSIBLE VALLEY SNOW MONDAY NIGHT...

Tonight and Sunday...A strong cold front will pass through the
Inland NW on Sunday. Satellite shows a developing low pressure
system off the southern Oregon coast. Models are in good agreement
that this low will deepen to around 997mb tonight and continue to
deepen to near 990-993mb on Sunday as it continues its track into
southern Alberta. As the low deepens the warm front that is
drapped over Northern Washington this afternoon will lift north of
the Canadian border with rain this evening over the northern
mountains becoming confined to mainly the Cascades overnight. Then
the cold front swings through on Sunday...passing through Central
Washington in the morning, and over Eastern Washington and north
Idaho in the afternoon. A brief band of rain and mountain snow is
expected with the front with light post frontal snow accumulations
in the Cascades.

The main story will be the winds Sunday afternoon. While breezy
to windy conditions are expected due to strong cold advection and
a tight pressure gradient, models have backed off a bit on wind
speeds. Latest runs are showing Portland- Kalispell pressure
gradient at 13-16mb vs 18mb some previous model runs were showing
yesterday...with 850mb winds topping off around 40 kts instead of
50 kts that previous model runs had. High resolution wind models
are showing the strongest winds on the palouse, Alpowa Summit,
Pomeroy areas which coincides with the belt of strongest 850mb
winds. Will issue a wind advisories for these areas from 11 am to
6 pm Sunday. Breezy to locally windy conditions are expected in
the Cascades, Columbia Basin, and Spokane/Coeur D'Alene area. JW

Sunday night through Tuesday night...Wet cold frontal zone
continues an exit to the east Sunday night as a surface low makes
similar progress eastward through Southern British Columbia Sunday
night which allows for the increased pops to show a decreasing
trend overnight along with a decrease in the wind. Some clearing
with the cold air-mass left in place allows for it to be a cold
night with many lowland locations cooling to temperatures in the
20s and low 30s. Brief shortwave ridging between that exiting cold
front and an approaching wet warm front allows Monday to have
fairly low pops with many lowland locations east of a line from
Moses Lake to Colville to remain dry much of the day. The warm
front spreads overrunning precipitation from west to east Monday
evening and overnight into early Tuesday morning. The temperatures
at lower levels may be cool enough to support overrunning but it
isn't as certain in the guidance as it was a day or two back.
Temperatures quickly warm Tuesday from warm air advection and
mixing from very windy conditions Tuesday afternoon and evening so
the thought is that valley accumulation of snow below 3500 feet
MSL will be difficult to accomplish and if it does occur it will
be very short lived. The very windy conditions linger on through
early Tuesday evening. The expectation is that as the moisture
feed extending into the exiting warm front will have a more west
to east orientation over the Washington Cascades Tuesday night.
With no cold air for the moisture feed to overrun there should be
a rain/snow-shadow that develops in the lee of the cascades that
spreads across the lowlands Tuesday night. Tuesday and Tuesday
night both should be quite warmer than normal due to the mixing
brought about by the very windy conditions. /Pelatti

Wednesday through Saturday...
The regional map Wednesday includes a W-E oriented jet crossing
Washington before diving south along the Rockies...all the way
into southern Texas. This very amplified pattern will transition
to a more broad trough across the entire continental US by
Thursday afternoon. For the Inland Northwest, this will translate
to a less active period with winds diminishing both Wednesday and
then again Thursday. A shortwave embedded in the broad trough will
move across the Inland Northwest Wednesday and a second one on
Thursday. This won't have the subtropical fetch of moisture like
the current storm system so rain and snow amounts will be scaled
back a bit from totals we've been seeing the last couple of
events.

Saturday and beyond... The real excitement will come early in the
weekend as the steering flow becomes more northerly...allowing
cold arctic air to settle over the Inland Northwest and the rest
of the western U.S. The unstable cold airmass will support
scattered snow showers and temperatures dipping into the teens to
low 20s for most valley locations for the first time this winter.
This pattern of upper level troughs over the western US is
expected to continue through next week. The Climate Prediction
Center paints all of the western US in high probability of below
average temperatures through Thanksgiving weekend.
/AB

&&

.AVIATION...
18Z TAFS: Areas of rain will continue today in the Cascades and
across northern Washington and the Idaho Panhandle leading to
terrain obscuration and areas of MVFR conditions and even local
IFR conditions. This will be mainly north of the TAF sites. Drier
boundary layer moisture over southern WA combined with the warm
front moving north will lead to improving conditions from south to
north in the afternoon with VFR conditions expected at all TAF
sites throguh 18z Sunday. A cold front late in the TAF period will
result in rain developing over KEAT near 15z along with a NW wind
shift.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        40  49  28  39  34  52 /  20  70  20  10  80  60
Coeur d'Alene  39  50  27  40  32  53 /  20  70  70  10  80  80
Pullman        41  49  28  40  34  51 /   0  70  20   0  70  60
Lewiston       42  55  35  46  40  58 /   0  30  20   0  60  50
Colville       38  48  26  41  30  54 /  50  80  80  10  80  60
Sandpoint      36  48  28  39  30  48 /  20  70  80  10  80  90
Kellogg        38  48  26  35  30  46 /   0  60  70  30  90 100
Moses Lake     41  52  28  46  37  59 /  10  70  10  20  50  30
Wenatchee      42  51  32  45  37  58 /  20  50  10  20  50  50
Omak           43  49  28  43  36  54 /  60  80  10  20  60  50

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 11 AM to 6 PM PST Sunday for Idaho Palouse.

WA...Wind Advisory from 11 AM to 6 PM PST Sunday for Lower Garfield
     and Asotin Counties-Washington Palouse.

&&
Hazardous weather outlook, Nov 14, 6:52 AM PST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
652 AM PST SAT NOV 14 2015

IDZ002-003-WAZ031>033-035-036-041-043-044-151500-
COEUR D'ALENE AREA-IDAHO PALOUSE-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
652 AM PST SAT NOV 14 2015

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Hazardous weather is not expected today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A strong cold front will sweep through the region Sunday and bring
windy conditions to the Columbia Basin. Wind gusts of 40 to 50 mph
are possible Sunday afternoon in the Blue Mountains and the
exposed terrain of the Columbia Basin.

Another strong but colder storm system is likely Monday night and
Tuesday which may bring the first accumulating snow to the
Columbia Basin above 2000 feet elevation including the Waterville
Plateau...Spokane and Coeur D'Alene area and the Pullman area
where light accumulations are possible. This could produce a
slippery morning commute on Tuesday before snow changes to rain
later in the morning.

In addition...the potential exists for very windy conditions
Tuesday afternoon.

WAZ042-151500-
EAST SLOPES NORTHERN CASCADES-
652 AM PST SAT NOV 14 2015

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

A strong, warm and wet weather system will continue to bring high
mountain snow...heavy rain and gusty mountain winds today. Minor
mud and rock slides are possible on steep slopes along with rises
on area small streams and rivers.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Snow levels will fall back down to pass levels on Sunday as a cold
front passes through the region. This front will promote windy and
gusty conditions during the afternoon.

Another strong but colder storm system is expected Monday
evening through Tuesday which will likely bring moderate snow
accumulations down to the valley floors.

IDZ001-004-027-WAZ037-038-151500-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
652 AM PST SAT NOV 14 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington and Northeast
Washington.

.DAY ONE...TODAY AND TONIGHT

Heavy rain is expected to continue across the mountains of
northeast Washington and north Idaho. Minor rises on area streams
are possible along with small rock or mud slides on steep and
sparsely vegetated slopes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A break in rain is expected tonight into early Sunday morning.
more rain is expected on Sunday afternoon as a cold front passes
through the region. Sunday snow levels will lower enough for some
snow accumulations in the mountains.

Another strong but colder storm system is likely Monday night and
Tuesday which may bring moderate snow accumulations to the
mountains and valleys...making travel slippery Tuesday morning.
Valley snow Monday night is expected to change to rain during the
day Tuesday.

WAZ034-151500-
MOSES LAKE AREA-
652 AM PST SAT NOV 14 2015

This Hazardous Weather Outlook is for portions of East Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

IDZ026-151500-
LEWISTON AREA-
652 AM PST SAT NOV 14 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Washington, 2015Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.